MAUDE Adverse Event Report: CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AES 50 DEG PROBE WITH SUCTION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AES-50S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-50's, aes 50 deg probe with suction, was being used during a revision acl procedure on (b)(6) 2023 when it was reported, ¿ using an edge wand in the knee and the tip came off after about 30 secs of use.¿.It was confirmed with the reporter, who was in the case when the incident happened, that all parts of the device were retrieved.Surgeon was satisfied no part of the device was left in the joint.There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with a 2-minute delay using an alternate device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-50s, aes 50 deg probe with suction, was being used during a revision acl procedure on (b)(6) 2023 when it was reported, ¿ using an edge wand in the knee and the tip came off after about 30 secs of use.¿.It was confirmed with the reporter, who was in the case when the incident happened, that all parts of the device were retrieved.Surgeon was satisfied no part of the device was left in the joint.There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with a 2-minute delay using an alternate device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device confirm the reported problem.The distal tip was detached from the shaft.The device tip broke loose from the welded connector.Broken tip was not returned for evaluation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 complaints for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 54 complaints, regarding 54 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: examine all accessories and connections to the generator before use.Ensure all accessories are properly and securely connected and function as intended.Improper connection may result in arcing, sparking, or malfunction of the device, any of which can result in an unintended surgical effect, injury, or equipment damage.If any visual damage or defects are noticed during use, stop using the device immediately and replace the device.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AES 50 DEG PROBE WITH SUCTION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16760403
Report Number1320894-2023-00070
Device Sequence Number19598499
Product Code GEI
UDI-Device Identifier30653405081917
UDI-Public(01)30653405081917(17)260919(10)202109201
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Model NumberAES-50S
Device Catalogue NumberAES-50S
Device Lot Number202109201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic